MAUDE Adverse Event Report: SYNTHES GMBH BURR ATTACHMENT-SHORT FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH BURR ATTACHMENT-SHORT FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.045
Medical Device Problem Codes Device-Device Incompatibility (2919); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.As of this date, the device has not been returned for evaluation.Therefore, the reported condition cannot be confirmed and/or duplicated.Initial reporter phone: not available.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during an unspecified surgical procedure, it was observed that the burr attachment device 'got disable to connect to the handpiece device'.According to the reporter, the handpiece connection got poor just after several times of normal use.There were no reports of delays in the surgical procedure.It was not reported if a spare device was available for use.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.Quality engineering evaluated the device and it was determined that the reported condition that the burr attachment 'got disable to connect to the handpiece' was not confirmed.Therefore, the assignable root cause was not determined.However, during evaluation, it was determined that the device locking sleeve labelling showed free movement without spring load and it was possible to move the device in the braking position while it was running without any spring load resistance.It was further determined that the device was in a state where it was confirmed that the spring error did not occur.Due to this, the device will be updated to the latest revision.The device also failed pretests for check the tool coupling.It was noted that the reaming with a loose may cause unforeseen friction and sounds when it turns into misaligned position, which can interfere a smooth workflow.The assignable root cause was traced to component failure due to premature wear.The ifu states the following regarding the reported issue that was observed by the user or customer: synthes: for the tool to function properly, synthes recommends that it is cleaned, disinfected and serviced after each use in accordance with the process defined in the ¿care and maintenance¿ section.A review of the device history record (dhr) was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.

Brand Name
BURR ATTACHMENT-SHORT FOR PEN DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11840758
Report Number8030965-2021-03959
Device Sequence Number19603301
Product Code HWE
UDI-Device Identifier07611819167919
UDI-Public07611819167919
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.045
Device Lot Number1539266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1